MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b: unknown/ asked but not available.Section e1: surgeon's phone number: unknown/ asked but not available.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from the patient's left eye due severer dysphotopsia not tolerated by patient.The lens was explanted in a secondary procedure and replaced with a non jnj lens.The was patient injury.There was incision enlarged.The patient is doing well with vision post operative as 20/25.No information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 5/1/2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found the lens was cut into 3 pieces and coated in viscoelastic residue.The lens was cleaned and inspected, and no issues were identified.No further evaluation was performed.Conclusion: no issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The ¿lens cut¿ observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21909011
Report Number3012236936-2025-000117
Device Sequence Number19879693
Product Code HQL
UDI-Device Identifier05050474636156
UDI-Public(01)05050474636156(17)260903
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000235
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight142 KG
Patient EthnicityNon Hispanic
Patient RaceWhite